Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Oct 5, 2021, 2:06 PM CDT for Rankin County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 2:06 PM CDT (19:06 UTC)
- Expired
- Oct 5, 2021, 2:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.75 in
- Wind
- 40
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 20 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WWUS84 KJAN 051906
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
206 PM CDT Tue Oct 5 2021
MSZ049-051930-
Rankin MS-
206 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of through 230 PM
CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richland. This storm was nearly stationary.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3224 9021 3224 9020 3225 9021 3226 9018
3227 9019 3229 9018 3227 9015 3223 9018
3223 9021
TIME...MOT...LOC 1906Z 302DEG 4KT 3226 9019
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 5, 12:33 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 5, 12:33 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1233 PM CDT Tue Oct 5 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Main focus this afternoon will be storms and timing the in/out elements of the overall scattered activity. The evening and initial part of the overnight will be quiet. Focus shifts to lowing visibilities (fog) and ceilings for later in the night period. Guidance is more on board for IFR/LIFR conditions over the E/SE sites with the lowest conditions occurring in the 09-14z window. Improvement looks to be quick in the 14-16z window. Less precip activity for the afternoon hours. /CME/ && .DISCUSSION...Going forecast is on track and we're seeing our upper low spin over the region. This feature will be our driving mechanism today into Wednesday. Morning patchy fog has lifted and we still have low clouds over the E. Forecast elements were tweaked to show the cloud trends and to slow precip chances a few hours this morning. In terms of storms and severe potential this afternoon. Things remain on track and no changes are needed. Morning JAN sounding is on the cold side with 500mb temps at -15C and a much lower WBZ at 10.2 kft. Steep lapse rates are in place with the cold core system overhead. As we warm into the lower 80s, low and mid level lapse rates will be steep with vertical totals running 28-29C. The anomalous cold mid level temps and lapse rates will support hail, some of which could reach severe levels with the strong cells. Low and mid level shear is weak, but shear in the 6-10 km levels is better and we should see the upper portions of the storm move off and tilt toward the N. This will likely aid in hydrometeor displacement to support less melting. To what extent is a bit unknown. If it is efficient, then we could see larger hail, if not, more likely quite a bit of sub-severe hail. As for coverage, HRRR is showing less, which could mean more robust cells due to less competition. However, other CAM output has a bit more, so we will have to wait and see what the trade off is and which wins out. In addition to hail potential, low level lapse rates will be steep as well and the stronger cells could easily generate gusty winds. Also, these lapse rates will promote a very fast warm up, likely quicker than what the grids show but will level off in the 78-82 range. Focus for overnight will be fog potential once again. Guidance is a bit more aggressive than yesterday so we may see more across the area. Anticipate another graphic highlighting this potential for tonight. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 63 81 61 / 55 7 21 5 Meridian 78 63 80 63 / 68 19 35 12 Vicksburg 82 63 82 62 / 31 6 14 2 Hattiesburg 80 63 82 62 / 39 9 22 6 Natchez 80 62 81 61 / 15 4 9 2 Greenville 81 62 80 61 / 51 17 26 2 Greenwood 82 62 80 61 / 68 18 29 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CME
Hazardous weather outlook, Oct 5, 4:58 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 458 AM CDT Tue Oct 5 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-040-041-047-048-053- 054-059>061-061000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Issaquena-Sharkey-Warren-Hinds-Claiborne-Copiah-Jefferson-Adams- Franklin MS- 458 AM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and southwestern Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ019-025>027-034>036-042-043-061000- Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes- Yazoo-Madison MS- 458 AM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of the Mississippi Delta. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon through early this evening Isolated severe thunderstorms capable of producing hail up to quarter size and damaging wind gusts are possible this afternoon into early this evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ028>033-037>039-044>046-049>052-055>058-064>066-061000- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Leake-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale- Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones- 458 AM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon through early this evening FOG THREAT...Limited TIMING...Through 9 AM Isolated severe thunderstorms capable of producing hail up to quarter size and damaging wind gusts are possible this afternoon into early this evening. (https://www.weather.gov/images/jan/graphicast/2.png) Areas of fog with patchy dense fog are expected this morning. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ062-063-072>074-061000- Lincoln-Lawrence-Marion-Lamar-Forrest- 458 AM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of south Mississippi. .DAY ONE...Today and Tonight FOG THREAT...Limited TIMING...Through 9 AM Areas of fog with patchy dense fog are expected this morning. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FOG* Extreme...Widespread fog with visibilities near zero. Significant...Fog with visibilities less than or equal to 1/4 mile likely. Elevated...Fog with visibilities less than or equal to 1/4 mile possible. Limited...Patchy fog with visibilities less than or equal to 1/4 mile possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Oct 5, 1:20 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Jackson MS 120 PM CDT Tue Oct 5 2021 ARZ074-051845- Ashley AR- 120 PM CDT Tue Oct 5 2021 ...A strong thunderstorm will impact portions of central Ashley County through 145 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over Hamburg, moving southwest at 15 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Hamburg around 125 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3333 9182 3327 9164 3311 9170 3320 9191 TIME...MOT...LOC 1820Z 025DEG 11KT 3323 9177 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH 19
Special weather statement, Oct 5, 1:32 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Jackson MS 132 PM CDT Tue Oct 5 2021 MSZ048-051900- Hinds MS- 132 PM CDT Tue Oct 5 2021 ...A strong thunderstorm will impact portions of Hinds County through 200 PM CDT... At 132 PM CDT, Doppler radar was tracking a strong thunderstorm over Jackson. This storm was nearly stationary. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of . PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3234 9025 3233 9020 3228 9024 3231 9030 TIME...MOT...LOC 1832Z 031DEG 1KT 3231 9025 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH 19
Special weather statement, Oct 5, 1:50 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
150 PM CDT Tue Oct 5 2021
ARZ074-051915-
Ashley AR-
150 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of northwestern Ashley
County through 215 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
North Crossett, moving southwest at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
North Crossett around 200 PM CDT.
Crossett and West Crossett around 215 PM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3321 9213 3321 9208 3324 9209 3326 9206
3325 9205 3327 9204 3328 9204 3328 9200
3330 9200 3330 9198 3334 9198 3324 9185
3311 9200 3314 9211 3316 9212 3316 9214
TIME...MOT...LOC 1849Z 041DEG 10KT 3325 9199
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH
19Special weather statement, Oct 5, 1:50 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
150 PM CDT Tue Oct 5 2021
MSZ028-051915-
Montgomery MS-
150 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of southeastern
Montgomery County through 215 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Poplar Creek, or 16 miles southeast of Winona, moving south at 5 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southeastern
Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3329 8945 3328 8947 3329 8959 3338 8961
3339 8948
TIME...MOT...LOC 1850Z 352DEG 5KT 3332 8953
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
19Local storm report, Oct 5, 1:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 2 SW JACKSON 32.28N 90.21W
10/05/2021 E0.88 INCH HINDS MS EMERGENCY MNGR
AT I-20 AND TERRY RD.
&&
CESpecial weather statement, Oct 5, 2:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
206 PM CDT Tue Oct 5 2021
MSZ049-051930-
Rankin MS-
206 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of through 230 PM
CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richland. This storm was nearly stationary.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3224 9021 3224 9020 3225 9021 3226 9018
3227 9019 3229 9018 3227 9015 3223 9018
3223 9021
TIME...MOT...LOC 1906Z 302DEG 4KT 3226 9019
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:10 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis | 2 hr |
| Oct 4, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 46 min |
| Oct 5, 6:49 AM CDT | River Flood Warning | JAN | Leake | 54 hr |
| Oct 5, 1:14 PM CDT | Special Weather Statement | JAN | Montgomery | 31 min |
| Oct 5, 1:18 PM CDT | Special Weather Statement | JAN | Grenada | 27 min |
| Oct 5, 1:32 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Oct 5, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 32 min |
| Oct 5, 1:50 PM CDT | Special Weather Statement | JAN | Montgomery | 25 min |
| Oct 5, 2:18 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Oct 5, 2:24 PM CDT | Special Weather Statement | JAN | Grenada | 36 min |
| Oct 5, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 31 min |
| Oct 5, 2:28 PM CDT | Special Weather Statement | JAN | Tallahatchie | 32 min |
| Oct 5, 2:49 PM CDT | Special Weather Statement | JAN | Holmes | 26 min |
| Oct 5, 2:55 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Oct 5, 2:58 PM CDT | Special Weather Statement | JAN | Leflore | 32 min |
| Oct 5, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 41 min |
| Oct 5, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 47 min |
| Oct 5, 4:02 PM CDT | Special Weather Statement | JAN | Holmes | 28 min |
| Oct 5, 4:37 PM CDT | Special Weather Statement | JAN | Leake | 23 min |
| Oct 5, 4:45 PM CDT | Special Weather Statement | JAN | Humphreys | 30 min |
| Oct 5, 4:48 PM CDT | Special Weather Statement | JAN | Humphreys | 27 min |
| Oct 5, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 49 min |
| Oct 5, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 43 min |
| Oct 5, 5:21 PM CDT | Special Weather Statement | JAN | Leake | 24 min |
| Oct 5, 5:32 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| Oct 5, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Oct 5, 5:55 PM CDT | Flash Flood Warning | JAN | Winston | 2 hr |
| Oct 5, 6:14 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Oct 5, 6:19 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Oct 5, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Oktibbeha, Winston | 46 min |
| Oct 5, 12:42 PM CDT | Special Weather Statement | JAN | Ashley | 33 min |
| Oct 5, 1:20 PM CDT | Special Weather Statement | JAN | Ashley | 25 min |
| Oct 5, 1:50 PM CDT | Special Weather Statement | JAN | Ashley | 25 min |
| Oct 5, 1:53 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 15 min |
| Oct 5, 6:53 PM CDT | Special Weather Statement | JAN | Chicot | 37 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.